Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Feb 27, 2024, 5:28 PM CST for Henry County, Illinois. It was in force for 47 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2024, 5:28 PM CST (23:28 UTC)
- Expired
- Feb 27, 2024, 6:15 PM CST
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 42 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:38 PM CST | HAIL 1.75 | 1 Wsw Geneseo, IL | time estimated from radar. |
| Feb 27, 5:40 PM CST | HAIL 1.25 | 1 Sse Geneseo, IL | |
| Feb 27, 5:41 PM CST | HAIL 0.25 | Geneseo, IL | Occurring right now. |
| Feb 27, 5:45 PM CST | HAIL 1.25 | Geneseo, IL | Ham radio relay from a spotter. |
| Feb 27, 5:53 PM CST | FUNNEL CLOUD | 3 Sw Atkinson, IL | Corrects previous tornado report from 3 SW Atkinson. Could not find any other corroborating evidence to back up this report. NWS Storm Survey finds tornado starts three minutes later further east. |
| Feb 27, 5:53 PM CST | TORNADO | 3 Sw Atkinson, IL | |
| Feb 27, 5:56 PM CST | TORNADO | 2 Se Atkinson, IL | A high end EF1 tornado formed about 4 miles west of Annawan, IL at 556 PM. The tornado initially caused damage to tree limbs before intensifying as it approached Highway 6. At this point the tornado hit two homesteads causing damaging to siding and shingles at |
| Feb 27, 5:56 PM CST | TORNADO | 2 Se Atkinson, IL | A high end EF1 tornado formed about 4 miles west of Annawan, IL at 656 PM. The tornado initially caused damage to tree limbs before intensifying as it approached Highway 6. At this point the tornado hit two homesteads causing damaging to siding and shingles at |
| Feb 27, 6:00 PM CST | HAIL 1.5 | Atkinson, IL | Via social media pictures. |
| Feb 27, 6:01 PM CST | TSTM WND DMG | 2 Nw Annawan, IL | Corrects previous tstm wnd dmg report from 2 NW Annawan. Semi truck rollover on Interstate 80 at mile marker 31.5. Possible tornado damage. Time estimated from radar. |
| Feb 27, 6:05 PM CST | HAIL 1.75 | Atkinson, IL | Delayed report via social media with pictures. |
| Feb 27, 6:07 PM CST | HAIL 0.25 | Geneseo, IL | |
| Feb 27, 6:09 PM CST | TSTM WND DMG | 2 Nw Annawan, IL | Semi truck rollover on Interstate 80 at mile marker 31.5. Possible tornado damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 3:53 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2996 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WFUS53 KDVN 272328
TORDVN
ILC073-280015-
/O.NEW.KDVN.TO.W.0002.240227T2328Z-240228T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
528 PM CST Tue Feb 27 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Central Henry County in northwestern Illinois...
* Until 615 PM CST.
* At 528 PM CST, a severe thunderstorm capable of producing a tornado
was located over Morristown, or 7 miles northwest of Cambridge,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Geneseo and Atkinson around 535 PM CST.
Annawan around 545 PM CST.
Other locations in the path of this tornadic thunderstorm include
Hooppole.
This includes the following highways...
Interstate 80 in Illinois between mile markers 10 and 35.
Interstate 74 in Illinois between mile markers 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4136 9034 4145 9034 4153 8986 4135 8986
TIME...MOT...LOC 2328Z 258DEG 28KT 4140 9025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs6 follow-up statements
346
WWUS53 KDVN 272334
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
534 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
534 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN HENRY COUNTY...
At 534 PM CST, a severe thunderstorm capable of producing a tornado
was located near Geneseo, or 7 miles north of Cambridge, moving east
at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Geneseo and Atkinson around 540 PM CST.
Annawan around 545 PM CST.
This includes Interstate 80 in Illinois between mile markers 16 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4136 9027 4143 9027 4153 8986 4135 8986
TIME...MOT...LOC 2334Z 258DEG 28KT 4141 9019
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Gibbs993
WWUS53 KDVN 272342
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
542 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
542 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN HENRY COUNTY...
At 541 PM CST, a severe thunderstorm capable of producing a tornado
was located over Geneseo, or 9 miles northeast of Cambridge, moving
east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Atkinson and Annawan around 545 PM CST.
Hooppole around 550 PM CST.
This includes Interstate 80 in Illinois between mile markers 17 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4136 9020 4145 9020 4153 8986 4135 8986
TIME...MOT...LOC 2341Z 258DEG 28KT 4142 9011
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Gibbs256
WWUS53 KDVN 272349
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
549 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
549 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EAST
CENTRAL HENRY COUNTY...
At 549 PM CST, a severe thunderstorm capable of producing a tornado
was located near Atkinson, or 8 miles northeast of Cambridge, moving
east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Atkinson and Annawan around 555 PM CST.
This includes Interstate 80 in Illinois between mile markers 21 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4136 9014 4144 9014 4151 8986 4135 8986
TIME...MOT...LOC 2349Z 270DEG 25KT 4137 9006
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Gibbs888
WWUS53 KDVN 272351
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
551 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
551 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EAST
CENTRAL HENRY COUNTY...
At 551 PM CST, a severe thunderstorm capable of producing a tornado
was located near Atkinson, or 9 miles northeast of Cambridge, moving
east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Atkinson and Annawan around 555 PM CST.
This includes Interstate 80 in Illinois between mile markers 22 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4136 9010 4140 9013 4145 9011 4151 8986
4135 8986
TIME...MOT...LOC 2351Z 270DEG 25KT 4137 9004
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Gibbs053
WWUS53 KDVN 272354
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
554 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
554 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EAST
CENTRAL HENRY COUNTY...
At 554 PM CST, a confirmed tornado was located near Atkinson, or 10
miles northwest of Kewanee, moving east at 30 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Annawan around 600 PM CST.
This includes Interstate 80 in Illinois between mile markers 22 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4136 9010 4140 9013 4145 9011 4151 8986
4135 8986
TIME...MOT...LOC 2354Z 270DEG 25KT 4137 9001
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Gibbs430
WWUS53 KDVN 280004
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
604 PM CST Tue Feb 27 2024
ILC073-280015-
/O.CON.KDVN.TO.W.0002.000000T0000Z-240228T0015Z/
Henry IL-
604 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EAST
CENTRAL HENRY COUNTY...
At 604 PM CST, a confirmed tornado was located over Annawan, or 11
miles north of Kewanee, moving northeast at 30 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Henry County.
This includes Interstate 80 in Illinois between mile markers 27 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4138 9002 4147 9002 4149 8986 4137 8986
TIME...MOT...LOC 0004Z 244DEG 25KT 4141 8994
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Feb 27, 5:21 PM CST, 7 minutes earlier. Its key messages:
- Scattered thunderstorms 4 to 8 PM, primarily east of the Mississippi River, with a likelihood of a supercell mode in some of the storms over northern Illinois and a severe weather threat (although conditional tornado threat on depth of moisture and low-level instability)
- Strong winds gusting over 40 mph this evening and tonight. The wind advisory has been expanded to include the rest of the DVN CWA until 6am Wednesday.
- Temperatures to plummet tonight into the teens behind the cold front. Locations will see temperatures drop more than 10 degrees in 1 hour after frontal passage. Wind chills to drop into the single digits above and below zero.
- Light snow showers after midnight, with amounts under an inch mainly on grassy and elevated surfaces. Some brief reductions in visibility and slick spots may occur.
- Much colder Wednesday and 1st day below normal in over a week.
Area forecast discussion, Feb 27, 5:21 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
521 PM CST Tue Feb 27 2024
.KEY MESSAGES...
- Scattered thunderstorms 4 to 8 PM, primarily east of the
Mississippi River, with a likelihood of a supercell mode in
some of the storms over northern Illinois and a severe weather
threat (although conditional tornado threat on depth of
moisture and low-level instability)
- Strong winds gusting over 40 mph this evening and tonight. The
wind advisory has been expanded to include the rest of the DVN
CWA until 6am Wednesday.
- Temperatures to plummet tonight into the teens behind the cold
front. Locations will see temperatures drop more than 10
degrees in 1 hour after frontal passage. Wind chills to drop
into the single digits above and below zero.
- Light snow showers after midnight, with amounts under an inch mainly
on grassy and elevated surfaces. Some brief reductions in
visibility and slick spots may occur.
- Much colder Wednesday and 1st day below normal in over a week.
&&
.MESOSCALE...
Issued at 149 PM CST Tue Feb 27 2024
The record warmth for the month of February is still on track to
at least provide a window of severe weather potential along and
east of the Mississippi River in our CWA, and in particular
along/north of I-80, late today/early this evening.
The latest 130 PM analysis depicts a 990 mb surface low
near Ottumwa, which has dragged higher surface moisture
northward (24-hour dew point change of 20+ degrees in parts of
west central Illinois!). The western edge of the 55 dew points
is from west of Springfield, IL to Galesburg, IL. As the low
approaches the Quad Cities by 4 PM, it will wrap this moisture
north-northwest. As the low also brings a surface wind
convergence and a pseudo-dry line northeast, and upper level
wind divergence increases (already noted by increasing cirrus
and even accas over eastern Iowa), that surface feature will
likely serve as the initiation area for scattered thunderstorms
near and east to northeast of the Quad Cities during the 4-6 PM
window. Convection-allowing models (CAMs) support this trend.
A failure mode to any storms would be there is not enough
boundary layer moisture (i.e. its only skin layer deep), which
is more of an issue near the Mississippi River in our CWA. Also
that area might see the cold front pass prior to initiation
opportunity. East of there, especially toward Sterling and
Princeton, IL, confidence is higher we would have enough for at
least scattered storms (20-40 percent coverage). The cumulus
clouds on satellite which are as far west as south of Peoria
right now might best show where the line of longitude will be
for storm initiation.
In terms of severe threat, conceptually to the immediate east-
northeast of a low center and on a dryline-like feature arcing
northeastward, supercellular structures would be supported.
Shear magnitude is more than sufficient (deep layer of 45+ kt),
and how persistent of a threat may depend on orientation of the
boundary as it lifts northward and, again, moisture depth. The
helicity values are presently low such as on our VWP, but as the
low-level jet increases ahead of the low late this afternoon,
values are expected to increase to 150-200 m2/s2. The forecast
motion of right-moving supercells today (due east at 30 mph)
would be favorable for some tornado threat in any mature cells
that can develop toward and into north central Illinois. The
most likely severe threat with any mature storms looks to be
hail, given steep 2-6 km lapse rates of 8 C/km aiding updrafts
accelerations and freezing levels below 10 kft. Some significant
severe hail (golf ball size or larger) is possible in this
regime.
So again, confidence in at least some thunderstorms in Illinois
as well as a supercell mode with a hail threat has trended
higher, especially our far eastern CWA. Lower confidence
remains in coverage and whether or not boundary layer moisture,
especially along the western periphery of the cumulus coming
north-northwest in central Illinois, is enough for a localized
tornado threat mainly from near I-80 to a little north of I-88.
For those along and east of the Mississippi River, especially
with outdoor or travel plans, stay aware of the forecast late
today and early this evening.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 224 PM CST Tue Feb 27 2024
Tonight...surface low to be near GBG at 00z Wednesday with the cold
front through most of the CWA. This low will deepen to at least
986mb as it moves into western MI by 06z. A strong pressure gradient
combined with the mix down potential will result in sustained winds
over 25 mph and gusts over 45 mph at times. For this reason, have
expanded the wind advisory to all counties until 12z Wednesday. In
addition, strong CAA will push temps below freezing and bring a
chance of snow showers. Seems Mother Nature wants us to experience
all four seasons in 24 hours! The largest diurnal range for MLI in
its climate record is 62 degrees in a calendar day on 11/11/1911
from its high of 76 degrees to the low of 14 degrees. We may get
close to this before Midnight. Regarding snow chances, strong
forcing aloft aided by a 160+kt jet will bring a brief 1-2 hr
reduction in visibility during any snow showers. Warm ground and
pavement temps should limit any accumulation to grass and elevated
surfaces. That said, there is a strong fgen signal that will need to
be watched that could bring a localized inch somewhere in the CWA.
Confidence in this is very low but will pass this concern on to the
evening shift. Quite the shock to the system will be seen Wednesday
AM. Wind chills will drop into the single digits above and below
zero.
Wednesday...much colder temperatures and clouds clearing will be
seen during the day. Cold temps aloft (-11 to -13C at 850mb) will
keep highs from reaching freezing for most locations. This will be
the first time we have been this cold since Feb 17th.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 224 PM CST Tue Feb 27 2024
Wednesday night-Saturday night...quiet and dry weather and a return
to above normal temperatures will be seen to end the very warm
February and going into the beginning of March. Mostly sunny skies
and temperatures reaching the mid to upper 60s is expected.
Sunday into Early Next Week...Another strong low will track into the
northern Plains putting us in the warm sector. Widespread
temperatures in the 70s and strong southerly winds will bring a fire
weather risk to the region. Something that we will continue to
monitor in later forecasts. A cold front will bring the next chance
of showers and thunderstorms Sunday night into Monday.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 513 PM CST Tue Feb 27 2024
An active 24 hours is forecast for all terminals in eastern
Iowa/northwest Illinois. A strong cold front will pass through
the region this evening, bringing a mix of weather conditions.
Initially, showers and storms are expected around the KMLI/KDBQ
vicinities, which will bring brief drops in visibilities to
MVFR/IFR. As the front passes this threat will diminish, with
attention turning to strengthening northwest winds. Light winds
from the south will veer northwest as the front passes, and
will strengthen with gusts around 30-40 kts at times through
the night. By midnight, a weak disturbance following the front
will bring an area of light snow to all terminals, which is
denoted by TEMPO groups beginning around 28.05z. MVFR/IFR
conditions will accompany the snow.
VFR conditions will return area-wide as skies clear by
28.12z, with gusty winds persisting through the remainder of the
period.
&&
.CLIMATE...
Issued at 149 PM CST Tue Feb 27 2024
Daily Record Highs for today, February 27th...
Burlington, IA.....72 in 1976....BROKEN
Cedar Rapids, IA...64 in 2018 and previous years...BROKEN
Dubuque, IA........62 in 1896....BROKEN
Moline, IL.........71 in 1976....BROKEN
Daily Record Warm Lows for today, February 27th...
Dubuque, IA........41 in 1896
Moline, IL.........41 in 1895 and previous years
All-Time Record February Daily Highs...
Burlington, IA.....76 on 2/24/1930*
Cedar Rapids, IA...76 on 2/26/2024*
Dubuque, IA........72 on 2/26/2024*
Moline, IL.........76 on 2/26/2024*...BROKEN (again!)
* = also denotes All-Time Record Meteorological Winter Daily Highs.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 6 AM CST Wednesday for IAZ040>042-051>054-
063>068-076>078-087>089-098-099.
IL...Wind Advisory until 6 AM CST Wednesday for ILZ015-024.
Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
ILZ001-002-007-009-016>018-025-026-034-035.
MO...Wind Advisory until 6 AM CST Wednesday for MOZ009-010.
&&
MESOSCALE...Friedlein
SHORT TERM...
LONG TERM...Gross
AVIATION...Speck
CLIMATE...GrossHazardous weather outlook, Feb 27, 12:45 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1245 PM CST Tue Feb 27 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1245 PM CST Tue Feb 27 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered severe thunderstorms are expected to form between 4 and 6 PM along and east the Mississippi River as a strong cold front approaches the area. These storms are expected to mature as they head into Illinois leading to the threat of large hail, damaging winds and tornadoes. The best chance for a tornado looks to exist between I80 and I88 in Illinois late this afternoon and into the evening. As winds increase behind the cold front this afternoon, very high fire danger is expected. Burning is discouraged. Tonight, winds behind the cold front will blow at 20 to 30 mph, with gusts to 45 mph. Wind chills will fall below zero by morning with temperatures dropping 55 to 65 degrees in a 15 hour window. Prepare for typical late January weather! Moderate snowfall is possible tonight with accumulations up to half an inch. This snowfall could lead to slick roads for the morning commute. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Windy weather will continue through Thursday with gusts to 40 mph possible and a continued risk for fires spreading out of control. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed today, after 4 PM. GENERAL STORM MOTION OF THE DAY: ENE at 30-40 mph
In the hours before
Local storm report, Feb 27, 5:10 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
510 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM Hail 2 SSE Warner 41.39N 90.37W
02/27/2024 M0.25 inch Henry IL Trained Spotter
Just ended.
&&Local storm report, Feb 27, 5:12 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
512 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Hail 1 SSE Green Rock 41.47N 90.36W
02/27/2024 M0.70 inch Henry IL NWS Employee
Occurring right now.
&&Local storm report, Feb 27, 5:15 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
515 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail 2 N Leon Corners 41.63N 89.91W
02/27/2024 E1.00 inch Whiteside IL Public
&&
GROSSLocal storm report, Feb 27, 5:18 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
518 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail Aledo 41.20N 90.75W
02/27/2024 M0.88 inch Mercer IL Public
Via social media picture.
&&Local storm report, Feb 27, 5:19 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
519 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail Colona 41.47N 90.36W
02/27/2024 E1.00 inch Henry IL Broadcast Media
Social media picture of quarter size hail
relayed by media.
&&
12Local storm report, Feb 27, 5:25 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
525 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail 4 WSW Rock Island 41.44N 90.64W
02/27/2024 M0.25 inch Rock Island IL Amateur Radio
Delayed report.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:58 AM CST | Wind Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 28 hr |
| Feb 27, 4:32 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 43 min |
| Feb 27, 4:55 PM CST | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 50 min |
| Feb 27, 4:56 PM CST | Severe Thunderstorm Warning | DVN | Mercer | 49 min |
| Feb 27, 5:13 PM CST | Severe Thunderstorm Warning | DVN | Whiteside | 47 min |
| Feb 27, 5:43 PM CST | Tornado Warning | DVN | Henry, Mercer | 18 min |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.